• question-icon

    Suggest treatment for severe stomach pain and loose motion

default
Posted on Tue, 11 Jul 2017 in Digestion and Bowels
Question: I am having mild stomach pain and loose motion. I am taking ciplox tz and rantac but still bowl irritation is there. Can I take Imodium to stop motions and bowl irritation?

I did not get any answer and if I have to wait for 24 hrs, why I will go via online.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Acute gastroenteritis

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone very carefully through your query. Your problem seems to be likely to be due to gastroenteritis. It is comprised of gastritis (the stomach discomfort) and enteritis (loose stools). Since you have started an antibiotic please complete its course. However, the cause is self limiting and unless there is blood in stool the cause does not need to be treated. The mainstay of treatment is proper hydration with ORS. You can take Imodium if you want. However, the loose motions as well as the bowel irritation are expected to go on for a couple of days and you would need to be patient.

In order to relieve yourself, you need to do the following:
* Take Prilosec (omeprazole) once daily before breakfast.
* Take plenty of ORS (oral rehydration solution) to replenish the lost fluids and salts.
* Take juicy fruits like citrus fruits. They contain plenty of potassium which should help in proper functioning of the muscles and in reduction of the cramps.
* Avoid spicy food. Take small but frequent meals. Avoid long gaps between meals.
* Avoid alcohol intake (if it a part of your habit).
* Take curd or yogurt on daily basis. It contains beneficial bacteria and should help.
* Stress reduction has a very important role to play. Yoga and meditation should help.

Hopefully that should help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4438 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Rantac

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

Dear Doctor. I am male aged 45 yrs vegetarian. My height is 5'10" and weight 85 kgs. I have indigestion problem since 1996. Normally I dont get...

doctor1 MD

After4 tabs of misoprostol , 2 intravaginally,and2 orally after an hour, there is severe nausea , flatulence, stomach discomfort .What medicine can...

doctor1 MD

Dear Sir
This is regarding Rantac-150 Tablet. This tablet has not been prescribed by any Doctor. But one of our family member suggested us to take...

doctor1 MD

hi- I ate something three days aao and within three hours began to have quesy feelings in my stomach and then I began to throw up every wo to three...

doctor1 MD

I am having gastric problem in abdomin and feel like passing gases and not comfortable.In this case which is the best tablet

Get personalised answers from verified doctor in minutes across 80+ specialties

154 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2